Direccion Nacional de Medicamentos

La Salud, Cuba

Direccion Nacional de Medicamentos

La Salud, Cuba
SEARCH FILTERS
Time filter
Source Type

Alfonso Orta I.,Centro Para El Control Estatal Of Los Medicamentos | Jimenez Lopez G.,Centro Para El Control Estatal Of Los Medicamentos | Broche Villarreal L.,Direccion Nacional de Medicamentos | Lara Bastanzuri C.,Direccion Nacional de Medicamentos | Garcia Farinas C.A.,Escuela Nacional de Salud Publica ENSAP
Revista Cubana de Medicina General Integral | Year: 2013

Introduction: Adverse reactions to antimicrobials cause over 142 000 visits to emergency rooms yearly in the United States of America. They held the first place in the report, for example in 2008 when they accounted for 31.4% of all the severe adverse reactions and 25% of deadly adverse reactions. Objective: To characterize the severe and deadly adverse reactions to antimicrobials reported to the National Coordinating Unit of Drug Surveillance in the 2003-2012 period. Methods: A cross-sectional, descriptive and observational study of drug surveillance was conducted by using the national drug surveillance database in the 2003-2012 period. The total number of reports of severe and deadly adverse reactions to antimicrobials was considered. The adverse reactions were classified by type of reaction, affected organ system, attribution and frequency. The main suspected antimicrobials were identified whereas the patients who presented adverse reactions were studied by sex and age. Results: Six hundred and thirty one suspected severe and deadly adverse reactions to antimicrobials were detected, 550 of them were severe and 81 deadly. Females predominated for 405 adults (60.1%). The adverse reactions compromised the general system (30.4%), the respiratory system (25.2%) and the cardiovascular one (14.9%). Anaphylactic shock was the most reported reaction and penicillin was the most associated to it. In the study, 73.5% of reactions were probable and 58.9% were occasional. Conclusions: Severe and deadly adverse reactions prevailed in females and in adults. Penicillin was the most associated factor whereas the probable and occasional adverse reactions were the majority in the study.


Alfonso Orta I.,Direccion Nacional de Medicamentos | Calvo Barbado D.M.,Direccion Nacional de Medicamentos | Jimenez Lopez G.,Direccion Nacional de Medicamentos | Lara Bastanzuri C.,Direccion Nacional de Medicamentos | Broche Villareal L.,Direccion Nacional de Medicamentos
Revista Cubana de Farmacia | Year: 2014

Introduction: azithromycin is a semisynthetic antimicrobial macrolide which is said to be associated with cardiovascular effects such as the prolongation of QT interval and disorders of the heart rate that may be fatal. The Food and Drug Administration has warned about a slight rise of mortality and risk of death in people treated for 5 days with this antibacterial drug; the International Center of Monitoring in Uppsala has also registered some cases. Objective: to characterize the adverse cardiovascular reactions to azithromycin reported to the National Coordinating Unit of Drug Surveillance from 2003 through 2012. Methods: observational, descriptive and cross-sectional study based on the national drug surveillance database and on the voluntary notifications of adverse reactions. The study universe was the patients with adverse reactions to azithromycin. The cardiovascular reactions were classified by type of reaction, severity, imputability and frequency. The patients presenting with adverse reactions were studied according to their sex and age. Results: one thousand and nine hundred sixty adverse reactions to azithromycin were reported in the study period; 96 of them were cardiovascular reactions for 4.9% of the total amount. They were predominant in females (55.2%) and in adults (75%). Palpitations accounted for 44. 8% (43 patients) followed by tachycardia and chest pain. They were moderate in 67.7% of cases, probable in 71.9% and occasional in 60.4%. Regarding reaction, 31.3% of them could have been prevented and the predominant reason was the inadequate prescription of the drug in 70% of cases. Conclusions: although no adverse cardiovascular reactions causing death have been reported in individuals treated with azithromycin, one third of them could have been prevented, therefore it is recommended to perform more proactive surveillance on this drug and all types of reactions should be duly reported to the Cuban drug surveillance system. © 2014, Editorial Ciencias Medicas. All rights reserved.

Loading Direccion Nacional de Medicamentos collaborators
Loading Direccion Nacional de Medicamentos collaborators